Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 142, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 20, 1998, 4:38 AM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1998, 4:38 AM CDT (09:38 UTC)
- Expired
- Jun 20, 1998, 8:35 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dent County, MO, Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 158 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2710 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 200939 FFWSGF MOC065-105-161-169-203-215-201335- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 438 AM CDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DENT COUNTY IN SOUTH CENTRAL MISSOURI LACLEDE COUNTY IN SOUTHWESTERN MISSOURI PHELPS COUNTY IN EAST CENTRAL MISSOURI PULASKI COUNTY IN CENTRAL MISSOURI SHANNON COUNTY IN SOUTH CENTRAL MISSOURI TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 835 AM CDT * AT 434 AM DOPPLER RADAR INDICATED FLOODING FROM BUFFALO TO SALEM AND EMINENCE. THIS STORM WAS MOVING EAST AT 20 MPH. * ONE TO THREE INCHES OF RAIN HAS FALLEN IN THE WARNED AREA SINCE MIDNIGHT WITH AN ADDITIONAL ONE TO TWO INCHES LIKELY BY 6 AM. FLOODING WILL DEVELOP QUICKLY AT LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS. THIS IS A DANGEROUS SITUATION. IF CAMPING...BE PREPARED TO MOVE TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING DEVELOP. MOTORISTS SHOULD AVOID ALREADY FLOODED ROADS...INCLUDING LOW WATER CROSSINGS. SCHMIDT/SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 2:45 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 20, 2:45 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT SAT JUN 20 1998 EXTREMELY BUSY WITH MCS ACRS CWA. MOST OF NRN CWA IN FFW. WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...LOTS OF JUICE TO PRODUCE FLOODING. WL USE TED S DIVINE GUIDANCE ON THIS SHORT AFD. WL ALSO USE ETA TOO. NGM HAVING QPF AND POP INITIALIZATION PROBLEMS. RECOMMENDATIONS FOR TDY (FOR COORDINATION PURPOSES) JLN/SE KS/SGF/UNO...WARM AND HUMID. HIGH AROUND 90. SOUTHEAST 5 TO 10 MPH. AIZ/VIH...A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 85 TO 90. EAST WIND 5 TO 10 MPH. CCF SGF BE 089/073 089/070 091 04233 JLN BE 092/072 093/073 092 04233 GORDON
In the hours before
Local storm report, Jun 20, 1:39 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
139 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM WEAUBLEAU MO .75 INCH HAIL
06/19/98 HICKORY
0800 PM BUFFALO MO 1 INCH HAIL
06/19/98 DALLAS
0803 PM BUFFALO MO .75 INCH HAIL
06/19/98 DALLAS
0805 PM ELKLAND MO .75 INCH HAIL
06/19/98 WEBSTER
0840 PM 3 S BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0845 PM PUMPKIN CENTER MO 1.75 INCH HAIL
06/19/98 DALLAS
0848 PM BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0909 PM PHILLIPSBURG MO 1 INCH HAIL
06/19/98 LACLEDE
0932 PM PHILLIPSBURG MO .88 INCH HAIL
06/19/98 LACLEDE
0942 PM ROBY MO .75 INCH HAIL
06/19/98 TEXAS
0948 PM 3 N LEBANON MO 1.25 INCH HAIL
06/19/98 LACLEDE
1113 PM 3 S WINONA MO .75 INCH HAIL
06/19/98 SHANNON
1152 PM 10 S VERSAILLES MO 1 INCH HAIL
06/19/98 MORGAN
1155 PM 15 S VERSAILLES MO TORNADO
06/19/98 MORGAN POSSIBLE TORNADO NEAR
THE TOWN OF LAURIE.
OBSERVED BY BOTH THE
PUBLIC AND LOCAL POLICE
DEPARTMENT
TAGGARTSpecial weather statement, Jun 20, 2:20 AM CDT, 2 hours 18 minutes before
MOZ055>058-069-201000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 AM CDT SAT JUN 20 1998 ...IN MISSOURI... BENTON CAMDEN MARIES MILLER MORGAN INCLUDING THE TOWNS OF... CAMDENTON WARSAW VERSAILLES TUSCUMBIA VIENNA AT 215 AM...DOPPLER RADAR CONTINUES TO INDICATE RAINFALL RATES BETWEEN 1 AND 2 INCHES PER HOUR IN BENTON... MORGAN... CAMDEN... ST CLAIR AND MILLER COUNTIES OF WEST CENTRAL AND CENTRAL MISSOURI. SINCE 7 PM...ISOLATED FIVE INCH TOTALS OCCURRED IN WEST CENTRAL MORGAN EXTENDING INTO EXTREME EAST CENTRAL BENTON COUNTY. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER WEST CENTRAL MISSOURI AND MOVE OVER THE ALREADY SATURATED GROUNDS NEAR THE LAKE OF THE OZARKS. SINCE RAINFALL WILL CONTINUE FOR THE NEXT SEVERAL HOURS...THE FLASH FLOOD WARNINGS FOR BENTON AND MORGAN COUNTIES WILL BE REISSUED SHORTLY. ADDITIONALLY...FLASH FLOOD WARNINGS WILL BE ISSUED FOR THE COUNTIES SURROUNDING BENTON AND MORGAN COUNTIES DUE TO ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES PER HOUR THROUGH SUNRISE. TAGGART
Special weather statement, Jun 20, 2:20 AM CDT, 2 hours 18 minutes before
MOZ055>058-069-201000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 AM CDT SAT JUN 20 1998 ...IN MISSOURI... BENTON CAMDEN MARIES MILLER MORGAN INCLUDING THE TOWNS OF... CAMDENTON WARSAW VERSAILLES TUSCUMBIA VIENNA AT 215 AM...DOPPLER RADAR CONTINUES TO INDICATE RAINFALL RATES BETWEEN 1 AND 2 INCHES PER HOUR IN BENTON... MORGAN... CAMDEN... ST CLAIR AND MILLER COUNTIES OF WEST CENTRAL AND CENTRAL MISSOURI. SINCE 7 PM...ISOLATED FIVE INCH TOTALS OCCURRED IN WEST CENTRAL MORGAN EXTENDING INTO EXTREME EAST CENTRAL BENTON COUNTY. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER WEST CENTRAL MISSOURI AND MOVE OVER THE ALREADY SATURATED GROUNDS NEAR THE LAKE OF THE OZARKS. SINCE RAINFALL WILL CONTINUE FOR THE NEXT SEVERAL HOURS...THE FLASH FLOOD WARNINGS FOR BENTON AND MORGAN COUNTIES WILL BE REISSUED SHORTLY. ADDITIONALLY...FLASH FLOOD WARNINGS WILL BE ISSUED FOR THE COUNTIES SURROUNDING BENTON AND MORGAN COUNTIES DUE TO ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES PER HOUR THROUGH SUNRISE. TAGGART
Local storm report, Jun 20, 2:34 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
234 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM 3 N NEVADA MO WIND DAMAGE
06/20/98 VERNON 60+ MPH WINDS BLEW DOWN
TENTS AND BOOTHS NORTH
OF NEVADA
0120 AM HERMITAGE MO WIND DAMAGE
06/20/98 HICKORY TREES BLOWN DOWN NEAR
HERMITAGE
TAGGARTLocal storm report, Jun 20, 3:00 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED...
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
300 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM WEAUBLEAU MO .75 INCH HAIL
06/19/98 HICKORY
0800 PM BUFFALO MO 1 INCH HAIL
06/19/98 DALLAS
0803 PM BUFFALO MO .75 INCH HAIL
06/19/98 DALLAS
0805 PM ELKLAND MO .75 INCH HAIL
06/19/98 WEBSTER
0840 PM 3 S BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0845 PM PUMPKIN CENTER MO 1.75 INCH HAIL
06/19/98 DALLAS
0848 PM BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0909 PM PHILLIPSBURG MO 1 INCH HAIL
06/19/98 LACLEDE
0932 PM PHILLIPSBURG MO .88 INCH HAIL
06/19/98 LACLEDE
0942 PM ROBY MO .75 INCH HAIL
06/19/98 TEXAS
0948 PM 3 N LEBANON MO 1.25 INCH HAIL
06/19/98 LACLEDE
1113 PM 3 S WINONA MO .75 INCH HAIL
06/19/98 SHANNON
1152 PM 10 S VERSAILLES MO 1 INCH HAIL
06/19/98 MORGAN
1155 PM 15 S VERSAILLES MO TORNADO
06/19/98 MORGAN POSSIBLE TORNADO NEAR
THE TOWN OF LAURIE.
OBSERVED BY BOTH THE
PUBLIC AND LOCAL POLICE
DEPARTMENT
1225 AM 3 N NEVADA MO WIND DAMAGE
06/20/98 VERNON 60+ MPH WINDS BLEW DOWN
TENTS AND BOOTHS NORTH
NORTH OF NEVADA
0120 AM HERMITAGE MO WIND DAMAGE
06/20/98 HICKORY X TREES BLOWN DOWN NEAR
HERMITAGE
TAGGARTLocal storm report, Jun 20, 3:00 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMITTED...
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
300 AM CDT SAT JUN 20 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM WEAUBLEAU MO .75 INCH HAIL
06/19/98 HICKORY
0800 PM BUFFALO MO 1 INCH HAIL
06/19/98 DALLAS
0803 PM BUFFALO MO .75 INCH HAIL
06/19/98 DALLAS
0805 PM ELKLAND MO .75 INCH HAIL
06/19/98 WEBSTER
0840 PM 3 S BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0845 PM PUMPKIN CENTER MO 1.75 INCH HAIL
06/19/98 DALLAS
0848 PM BUFFALO MO .88 INCH HAIL
06/19/98 DALLAS
0909 PM PHILLIPSBURG MO 1 INCH HAIL
06/19/98 LACLEDE
0932 PM PHILLIPSBURG MO .88 INCH HAIL
06/19/98 LACLEDE
0942 PM ROBY MO .75 INCH HAIL
06/19/98 TEXAS
0948 PM 3 N LEBANON MO 1.25 INCH HAIL
06/19/98 LACLEDE
1113 PM 3 S WINONA MO .75 INCH HAIL
06/19/98 SHANNON
1152 PM 10 S VERSAILLES MO 1 INCH HAIL
06/19/98 MORGAN
1155 PM 15 S VERSAILLES MO TORNADO
06/19/98 MORGAN POSSIBLE TORNADO NEAR
THE TOWN OF LAURIE.
OBSERVED BY BOTH THE
PUBLIC AND LOCAL POLICE
DEPARTMENT
1225 AM 3 N NEVADA MO WIND DAMAGE
06/20/98 VERNON 60+ MPH WINDS BLEW DOWN
TENTS AND BOOTHS NORTH
NORTH OF NEVADA
0120 AM HERMITAGE MO WIND DAMAGE
06/20/98 HICKORY X TREES BLOWN DOWN NEAR
HERMITAGE
TAGGARTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:12 PM CDT | Tornado Warning | SGF | Dallas, Greene, Polk | 48 min |
| Jun 19, 7:15 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 65 min |
| Jun 19, 7:45 PM CDT | Tornado Warning | SGF | Laclede, Webster | 50 min |
| Jun 19, 8:00 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 50 min |
| Jun 19, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 62 min |
| Jun 19, 9:08 PM CDT | Flash Flood Warning | SGF | Laclede, Wright | 3 hr |
| Jun 19, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 63 min |
| Jun 19, 9:39 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 66 min |
| Jun 19, 9:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 62 min |
| Jun 19, 9:55 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 50 min |
| Jun 19, 10:07 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 63 min |
| Jun 19, 10:10 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 3 hr |
| Jun 19, 10:42 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 63 min |
| Jun 19, 11:06 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 64 min |
| Jun 19, 11:18 PM CDT | Flash Flood Warning | SGF | Benton, Morgan | 3 hr |
| Jun 19, 11:28 PM CDT | Tornado Warning | SGF | Morgan | 32 min |
| Jun 19, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 48 min |
| Jun 19, 11:49 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 41 min |
| Jun 19, 11:59 PM CDT | Tornado Warning | SGF | Morgan | 46 min |
| Jun 20, 12:13 AM CDT | Tornado Warning | SGF | Camden, Miller | 32 min |
| Jun 20, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 68 min |
| Jun 20, 1:30 AM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 50 min |
| Jun 20, 2:32 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Jun 20, 2:32 AM CDT | Flash Flood Warning | SGF | Hickory, St. Clair | 6 hr |
| Jun 20, 2:32 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Jun 20, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 49 min |
| Jun 20, 3:26 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 64 min |
| Jun 20, 4:03 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede | 47 min |
| Jun 20, 4:34 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 56 min |
| Jun 20, 4:38 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 4 hr |
| Jun 20, 4:38 AM CDT | Flash Flood Warning | SGF | Phelps | 4 hr |
| Jun 20, 5:37 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 48 min |
| Jun 20, 6:42 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 48 min |
| Jun 20, 7:32 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 63 min |
| Jun 20, 8:20 AM CDT | Flash Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski, Shannon, Texas | 5 hr |
| Jun 20, 8:20 AM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
| Jun 20, 8:37 AM CDT | Severe Thunderstorm Warning | SGF | Shannon, Texas | 48 min |
| Jun 20, 11:15 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 50 min |
| Jun 20, 12:58 PM CDT | Flash Flood Warning | SGF | Miller | 3 hr |
| Jun 20, 1:04 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 51 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.